Jump to ContentJump to Main Navigation
Show Summary Details

Journal für die reine und angewandte Mathematik

Managing Editor: Weissauer, Rainer

Ed. by Colding, Tobias / Cuntz, Joachim / Huybrechts, Daniel / Hwang, Jun-Muk

IMPACT FACTOR increased in 2015: 1.616
5-year IMPACT FACTOR: 1.690
Rank 18 out of 312 in category Mathematics in the 2015 Thomson Reuters Journal Citation Report/Science Edition

SCImago Journal Rank (SJR) 2015: 3.614
Source Normalized Impact per Paper (SNIP) 2015: 1.901
Impact per Publication (IPP) 2015: 1.302

Mathematical Citation Quotient (MCQ) 2015: 1.53

See all formats and pricing
Select Volume and Issue


Complete moduli spaces of branchvarieties

Valery Alexeev1 / Allen Knutson2

1Department of Mathematics, University of Georgia, Athens GA 30602, USA. e-mail:

2Department of Mathematics, UCSD, La Jolla CA 92093, USA. e-mail:

Citation Information: Journal für die reine und angewandte Mathematik (Crelles Journal). Volume 2010, Issue 639, Pages 39–71, ISSN (Online) 1435-5345, ISSN (Print) 0075-4102, DOI: https://doi.org/10.1515/crelle.2010.010, January 2010

Publication History

Published Online:


The space of subvarieties of ℙn with a fixed Hilbert polynomial is not complete. Grothendieck defined a completion by relaxing “variety” to “scheme”, giving the complete Hilbert scheme of subschemes of ℙn with fixed Hilbert polynomial.

We instead relax “sub” to “branch”, where a branchvariety of n is defined to be a reduced (though possibly reducible) scheme with a finite morphism ton. Our main theorems are that the moduli stack of branchvarieties of ℙn with fixed Hilbert polynomial and total degrees of i-dimensional components is a proper (complete and separated) Artin stack with finite diagonal, and has a coarse moduli space which is a proper algebraic space.

Families of branchvarieties have many more locally constant invariants than families of subschemes; for example, the number of connected components is a new invariant. In characteristic 0, one can extend this count to associate a ℤ-labeled rooted forest to any branchvariety.

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

David Rydh
Communications in Algebra, 2011, Volume 39, Number 7, Page 2632

Comments (0)

Please log in or register to comment.